... Lamictal, Wellbutrin XL, and Buspar. None of these are working. I need a drug that does not have weight gain as a side effect. Help?
20 Dec 2009
I am not that familiar with Lamictal, so won't touch on that. Wellbutrin is a good medication for mild depression but is most likely the main reason for your weight gain. Besides being prescribed for a nicotine addiction, Wellbutrin should, more often than not, be replaced by a different SSRI or SNRI (anti-depressants). Buspar is a very poor choice and is often complimented by mood changes, stomach problems, etc. My recomendation (an anti-depressant that would not cause weight gain) is Effexor XR. This is not a SSRI but rather an SNRI (Selective Nuerotransmitter Reuptake Inhibitor.) This compound acts as a regulator of not only your serotonin, but your "dopamine" as well. Dopamine is the happy chemical, usualy referred to when eating chocolates. I have seen this medication work miracles on depression, and change lives entirely. Discuss Effexor XR with your health care provider.
Stop adding things like Abilify or upping the dosage and start feeling that "normal" or "happy" feeling that sometimes seems so out of reach when depressed. Best of luck, and Keep Smiling ; )
28 Jan 2010
Hey guys I just wanted to say that I got off my medication slooooowly and responsibly. I am drug-free for the first time in six years! I am so happy and I feel healthy for the first time in forever. Thank you all for helping me. I really owe a lot to you guys! I wish you all the best! I do not recommend getting off prescribed medication. But for me it worked and I feel like I can conquer all my battles in a natural way! Thank you guys!
21 Dec 2009
I was just started on Cymbalta 6 weeks ago (an antidrepressan and anxiety medication) I have actually lost 10lbs. It os known to be weight neutral. I can say for me that has been true. Everybody is different but all I have read indicates weight loss not weight gain. Prestiq is another but I cannot speak for that first hand. Talk to you doctor he would be the best one to tell you is these meds are right for you. Weight gain fron not even over eating is a real pain. Talk about getting depressed from an anti-depresssant well the weight gain will do it. I hope this helps Good luck and have a great holiday. Barb
28 Jan 2010
you should ask your dr to put you on elavil it is one of the older antidepressants but i have tried all the newer one and to no avail..a bonus it also helps you sleep and helps with anxiety..look it up its called elavil and it is on the 4 dollar list at kroger but i found it to be very effective. good luck
13 Jan 2010
Hello, I would talk to your provider definitely about your situation as there is not any reason that you shoud be miserable. One of the persons wrting on this subject mentioned Abilify. In my practice we have seen stellar results using low dose Abilify (2.5mg to 5mg) with your antidepressant Wellbutrin XL as the Abilify augments the antidepressants' effectivenes or simply the Abilify gives the Wellbutrin XL a kick in the seat of the pants. The results can be evidenced by decreasing vegetative anxiety and depressive symptoms. Then, theoretically the person's quality of life may improve due to lessening the burden of the vegetative symptoms as described above. So, before you change antidepressants, I would highly encourage you to talk to your prescriber about this augmentation strategy using Abilify. Best Wishes.
27 Oct 2009
From my own experience, Buspar gets a bad grade. They brought this drug on the market when "anxiety" was finally being recognized as a serious illness. I have yet to
find one other person who this drug is helpful for. Wellbutrin XL works well for some, but I did not tolerate it well at all. After trying different anti-depressants, I finally just went back to Prozac (which by the way was first developed as a diet pill, but they found it did wonders for depression instead). Lamictal does have weight gain but should level off -
if it has been working for you my advice is to keep taking it. Ask your doctor for a different anti-depressant - there are so many out there. But seriously, I would question the Buspar.
I hope you found this helpful.
27 Oct 2009
Aim235; I am sorry that you are depressed. I have heard that Abilify is a good new medication out there. First thing though in my opinion you are on too many anti-depressants. All of these working together could actually make you more depressed. I bet that you are tired all of the time. You should be. I would reccommend that you go and see whomever prescribes all of the meds you are on and see about kicking them out the window and trying the Abilify and if you need a ati-anxiety med than I would say that A low dose of Ativan should do the trick. Good Luck
1 Feb 2012
Dear friend have you tried remeron? It helps you sleep as an added benefit no weight gain that I know of. Some you mentioned can cause such nervousness and anxiety do you have these? Remeron is an older but a good one! You will sleep a little deeper/longer but you can work around that! ~shell~
27 Oct 2009
You should definitely take your concerns up with your prescribing doctor. Be as involved in your own treatment as you can be because only you know how these meds are affecting you. Remember though, when dealing with psych medications there is a lot of trial and error-what works for one person may or may not work for another with the same exact symptoms. Sometimes new medications are needed and at times, the dosages of the medications already prescribed just need to be "tweaked" until the right combination is found. Whatever you, don't give up and, please, don't stop taking any medications without asking your doctor to help you tapper off of them safely. I hope this helps. Good luck and God bless.
24 Oct 2012
I had postpartum undiagnosed for five years and turned into chronic Major Depression. Could not function at all, was an emotional mess. Started trying antidepressants with dr,psychologist team, tried wellbutrin, put me to sleep. Lexapro caused crazed feeling, other things and natural remedies did not work, incl. attention to healthy diet and excercise. Brain seratonin baseline had just gotten way too low, acc to dr. Feedback loop disrupted, so brain wont make own seratonin anymore. After dr and psychologist disagreed about next med I would try (6 mo into tx), I found a psychiatrist. She pit me on Cymbalta and later added abilify. They are the BOMB!!! No side effects I can see. My psych says side effects are usually due to wrong med or wrong dosage.
30 Jan 2012
I was taking Zoloft for depression and it caused me to lose weight, not gain. You might want to ask your doctor about that one. The side effects of meds are different for everyone and although it caused me stomach cramps, it did help my depression immensely and I lost weight (which I was happy about).
20 Nov 2010
I am outstandingly experienced in depression so will add my two cents. I have been hospitalized 3 times. At my last hosp., I was put on Mirtazapine and found it more helpful than any current meds. I also want to agree with the member who recommends Elavil. That was the first med that got me out of depression a long time ago. It certainly works for stubborn cases and I would give it a trial. It helped me do things I would never have been able to with energy. I don't use it now as I am too old for that. Good luck my friend.
- BuSpar Drug Information
- Lamictal Drug Information
- Wellbutrin Drug Information
- Wellbutrin XL Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
The Celexa is more for my Anxiety than anything and it does work perfectly in treating my Celexa. I am on Lamictal for my depression which I ...
7 answers • 10 May 2013
I've been taking 150 mg of Wellbutrin for the past 7 months, and it isn't enough, and I'm still constantly depressed. Additionally, I ...
1 answer • 3 Apr 2015
I was previously on Pristiq and Wellbutrin XR for depression/anxiety. When my doc added Wellbutrin to counteract the sexual side effects of Pristiq, ...
2 answers • 12 Apr 2015